Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 62, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 8, 2008, 10:16 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Apr 8, 2008, 4:12 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 10:16 AM CDT (15:16 UTC)
- In effect from
- Apr 8, 2008, 4:12 PM CDT
- Expired
- Apr 9, 2008, 8:58 AM CDT
- In force
- 17 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:50 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 8, 6:50 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CDT TUE APR 8 2008
...UPDATED AVIATION...
.DISCUSSION...
/ISSUED 500 AM CDT TUE APR 8 2008/
SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE FORECAST
AREA THROUGH THE MORNING HOURS. SEEING DEEP ISENTROPIC ASCENT
ENHANCED BY BROAD SCALE UPPER LEVEL DIFFLUENCE AHEAD OF THE
NORTHEASTWARD MOVING UPPER LEVEL SYSTEM. WITH PWATS AROUND ONE INCH
THIS MORNING...EXPECT WIDESPREAD RAINFALL OF ONE HALF TO ONE INCH
ACROSS MUCH OF THE FORECAST AREA...WITH LOCALLY HIGHER AMOUNT
APPROACHING 2 INCHES POSSIBLE. HAVE LEFT THE FLOOD WATCH AREA AS
IS...WHICH HIGHLIGHTS THE REGION WITH THE LOWEST HEADWATER GUIDANCE
VALUES. EXPECT RAIN TO SHUT OFF FAIRLY QUICKLY FROM WEST TO EAST
THIS AFTERNOON AS AREA OF SUBSIDENCE AND DOWNGLIDE OVERSPREAD THE
AREA BEHIND THE EXITING SYSTEM.
LULL IN THE ACTION EXPECTED TONIGHT AND THROUGH MUCH OF WEDNESDAY.
HOWEVER EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE NORTH INTO THE REGION BY WEDNESDAY EVENING.
EXPECT ANY PRECIP WEDNESDAY NIGHT TO GENERALLY BE ELEVATED.
MODELS ARE COMING INTO BETTER AGREEMENT WITH THE POSITION OF THE
SURFACE AND UPPER LEVEL FEATURES. UPPER LEVEL LOW EXPECTED TO DROP
INTO THE SOUTHWESTERN STATES. LEAD SHORTWAVE EJECTING OUT ACROSS THE
SOUTHERN AND CENTRAL PLAINS LEADS TO A DEVELOPING SURFACE LOW OVER
THE TEXAS PANHANDLE BY LATE WEDNESDAY. AS IT MOVES NORTHEAST INTO
SOUTHERN KANSAS A WARM FRONT DEVELOPS. GULF IS OPEN SO PLENTY OF
MOISTURE WILL BE AVAILABLE. MODELS SUGGEST THE WARM FRONT WILL MOVE
NORTH INTO SOUTHERN AND CENTRAL MISSOURI BY THURSDAY MORNING.
ANOTHER ROUND OF HEAVY RAIN IS LIKELY LATE WEDNESDAY NIGHT INTO
THURSDAY WITH PWATS IN THE 1 TO 2 INCH RANGE. DEPENDING ON HOW FAR
NORTH THE FRONT MAKES IT...STRONG TO SEVERE STORMS MAY BE POSSIBLE
ACROSS THE FORECAST AREA ON THURSDAY.
THE UPPER LEVEL STORM SYSTEM STRENGTHENS OVER THE REGION BY
FRIDAY...BRINGING ABUNDANT CLOUDINESS...POSSIBLE SHOWERS AND STRONG
COLD AIR ADVECTION. MODELS SUGGEST THE SYSTEM WILL BE SLOW TO MOVE
EAST. SO HAVE LOWERED EXPECTED TEMPS FOR FRIDAY AND SATURDAY. HAVE
ALSO CONTINUED THE CHANCE FOR RAIN AND POSSIBLY SNOW SHOWERS THROUGH
THAT TIME.
NRR
&&
.AVIATION...
MAIN PRECIP SHIELD MAKING ITS WAY INTO CENTRAL MISSOURI ATTM WITH THE
WESTERN PORTIONS BEGINNING TO BREAK UP A BIT NEAR THE KANSAS
/MISSOURI STATE LINE. THEREFORE...EXPECTING THE MORE PERSISTENT AND
OCCASIONALLY MODERATE TO HEAVY RAINFALL TO PUSH EAST OF THE TERMINALS
DURING THE NEXT COUPLE OF HOURS. THEREAFTER...INTERMITTENT MODERATE TO
HEAVY PRECIP WILL BE POSSIBLE WITH AREAS OF DRIZZLE THROUGH THE
REMAINDER OF THE MORNING. PRECIP SHOULD BEGIN TO WIND DOWN BY THE
EARLY AFTERNOON HOURS AS THE MAIN LIFT ASSOCIATED WITH THE UPPER
LEVEL STORM SYSTEM PUSHES EAST OF THE TERMINALS. EXPECTING THE CLOUD
COVER TO GRADUALLY ERODE THROUGH THE OVERNIGHT HOURS.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR MOZ031-MOZ032-MOZ033-
MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-
MOZ054.
KS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR KSZ057-KSZ060.Hazardous weather outlook, Apr 8, 5:56 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CDT TUE APR 8 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 556 AM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS PRODUCING HEAVY RAIN WILL END FROM WEST TO EAST BY AROUND MIDDAY. THE HEAVY RAIN THIS MORNING MAY LEAD TO MINOR FLOODING ALONG AREA RIVERS AND STREAMS...MAINLY FROM CENTRAL INTO EASTERN MISSOURI AND SOUTHWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEDNESDAY NIGHT THROUGH FRIDAY MORNING TIME FRAME WILL BE THE NEXT ROUND OF UNSETTLED WEATHER. THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS MAINLY ON THURSDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE MORE HEAVY RAINFALL...WHICH MAY LEAD TO ADDITIONAL FLOODING PROBLEMS. AS THIS STORM SYSTEM MOVES OUT OF THE REGION FRIDAY NIGHT INTO SATURDAY...COLDER AIR WILL BE MOVING IN. THIS MAY CAUSE ANY RAIN SHOWERS TO CHANGE OVER TO SNOW IN NORTHERN MISSOURI...MAINLY ALONG THE IOWA BORDER. TEMPERATURES MAY APPROACH THE FREEZING MARK NEAR THE IOWA BORDER...FRIDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REGION ON THURSDAY. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:16 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 23 hr |
| Apr 8, 10:16 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Apr 8, 6:53 AM CDT | Areal Flood Advisory | EAX | Linn | 6 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.